Alert archive / Minnesota / Tornado Warnings in 2013
Tornado Warning 10, NWS Duluth, MN
NWS Duluth, MN issued this tornado warning at Aug 29, 2013, 6:30 PM CDT for Aitkin County, Cass County, Itasca County, Minnesota. It was in force for 30 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 29, 2013, 6:30 PM CDT (23:30 UTC)
- Expired
- Aug 29, 2013, 7:00 PM CDT
- In force
- 30 min
- Issued by
- NWS Duluth, MN
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.75 in
Counties Aitkin County, MN, Cass County, MN, Itasca County, MN
The radar
The Duluth radar (KDLH), 110 km from the middle of the area, began a volume at 23:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 29, 6:33 PM CDT | TORNADO | 2 E Remer, MN | SPOTTER REPORTS BROAD, WEAK TORNADO. LOCATION ESTIMATED FROM SPOTTERS DESCRIPTION. |
| Aug 29, 6:38 PM CDT | TORNADO | 7 Nw Swatara, MN | TORNADO SPOTTED JUST NORTH OF HIGHWAY 200 |
| Aug 29, 7:03 PM CDT | HAIL 1.75 | 2 Nw Hill City, MN | ON HIGHWAY 169. REPORT RELAYED VIA SOCIAL MEDIA. TIME ESTIMATED BY RADAR. |
| Aug 29, 7:10 PM CDT | HAIL 1.75 | 3 N Hill City, MN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this tornado warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 29, 5:46 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
International Fa, MN (KINL), launched 12:00Z, 11.5 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 400 J/kg
- Mixed-layer CIN
- -151 J/kg
- Mixed-layer LCL
- 1263 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
913
WFUS53 KDLH 292330
TORDLH
MNC001-021-061-300000-
/O.NEW.KDLH.TO.W.0010.130829T2330Z-130830T0000Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE DULUTH MN
630 PM CDT THU AUG 29 2013
THE NATIONAL WEATHER SERVICE IN DULUTH MN HAS ISSUED A
* TORNADO WARNING FOR...
NORTHWESTERN AITKIN COUNTY IN EAST CENTRAL MINNESOTA...
EAST CENTRAL CASS COUNTY IN NORTH CENTRAL MINNESOTA...
SOUTH CENTRAL ITASCA COUNTY IN NORTH CENTRAL MINNESOTA...
* UNTIL 700 PM CDT
* AT 630 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
TORNADO WAS LOCATED NEAR REMER...AND MOVING SOUTHEAST AT 45 MPH.
HAZARD...TORNADO AND GOLF BALL SIZE HAIL.
SOURCE...WEATHER SPOTTERS REPORTED STRONG ROTATION.
IMPACT...MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE TO
ROOFS...WINDOWS AND VEHICLES WILL OCCUR. FLYING DEBRIS
WILL BE DEADLY TO PEOPLE AND ANIMALS. TREE DAMAGE IS
LIKELY.
* LOCATIONS IMPACTED INCLUDE...
SWATARA...HILL CITY...HAYPOINT AND SPLIT HAND LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 4706 9341 4691 9343 4683 9363 4702 9405
4719 9390
TIME...MOT...LOC 2330Z 300DEG 37KT 4705 9382
TORNADO...RADAR INDICATED
HAIL...1.75IN
$$
MILLER3 follow-up statements
698
WWUS53 KDLH 292340
SVSDLH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
640 PM CDT THU AUG 29 2013
MNC001-021-061-300000-
/O.CON.KDLH.TO.W.0010.000000T0000Z-130830T0000Z/
CASS MN-AITKIN MN-ITASCA MN-
640 PM CDT THU AUG 29 2013
...A TORNADO WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL ITASCA...
NORTHWESTERN AITKIN AND EAST CENTRAL CASS COUNTIES UNTIL 700 PM
CDT...
AT 640 PM CDT...A CONFIRMED TORNADO WAS LOCATED 5 MILES EAST OF
REMER...AND MOVING SOUTHEAST AT 25 MPH.
HAZARD...DAMAGING TORNADO AND GOLF BALL SIZE HAIL.
SOURCE...RADAR CONFIRMED TORNADO.
IMPACT...MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE TO
ROOFS...WINDOWS AND VEHICLES WILL OCCUR. FLYING DEBRIS WILL
BE DEADLY TO PEOPLE AND ANIMALS. TREE DAMAGE IS LIKELY.
LOCATIONS IMPACTED INCLUDE...
HILL CITY...HAYPOINT...SWATARA AND SPLIT HAND LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
HEAVY RAINFALL MAY HIDE THIS TORNADO. DO NOT WAIT TO SEE OR HEAR THE
TORNADO. TAKE COVER NOW!
&&
LAT...LON 4700 9394 4716 9382 4706 9341 4691 9343
4683 9363
TIME...MOT...LOC 2340Z 298DEG 23KT 4704 9379
TORNADO...OBSERVED
HAIL...1.75IN
$$
MILLER603
WWUS53 KDLH 292345
SVSDLH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
645 PM CDT THU AUG 29 2013
MNC001-021-061-300000-
/O.CON.KDLH.TO.W.0010.000000T0000Z-130830T0000Z/
CASS MN-AITKIN MN-ITASCA MN-
645 PM CDT THU AUG 29 2013
...A TORNADO WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL ITASCA...
NORTHWESTERN AITKIN AND EAST CENTRAL CASS COUNTIES UNTIL 700 PM
CDT...
AT 645 PM CDT...A CONFIRMED LARGE AND EXTREMELY DANGEROUS TORNADO WAS
LOCATED 7 MILES EAST-SOUTHEAST OF REMER...JUST NORTH OF HIGHWAY 200
AND MOVING EAST-SOUTHEAST AT 25 MPH.
THIS IS A PARTICULARLY DANGEROUS SITUATION.
HAZARD...DAMAGING TORNADO.
SOURCE...RADAR CONFIRMED TORNADO.
IMPACT...YOU ARE IN A LIFE THREATENING SITUATION. MOBILE HOMES WILL
BE DESTROYED. CONSIDERABLE DAMAGE TO HOMES...BUSINESSES AND
VEHICLES IS LIKELY AND COMPLETE DESTRUCTION POSSIBLE. FLYING
DEBRIS WILL BE DEADLY TO PEOPLE AND ANIMALS. EXPECT TREES TO
BE UPROOTED OR SNAPPED.
LOCATIONS IMPACTED INCLUDE...
HILL CITY...HAYPOINT...SWATARA AND SPLIT HAND LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPEAT...A LARGE...EXTREMELY DANGEROUS AND POTENTIALLY DEADLY
TORNADO IS ON THE GROUND. TO PROTECT YOUR LIFE...TAKE COVER NOW. MOVE
TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. AVOID
WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR OUTDOORS...MOVE TO THE
CLOSEST SUBSTANTIAL SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.
HEAVY RAINFALL MAY HIDE THIS TORNADO. DO NOT WAIT TO SEE OR HEAR THE
TORNADO. TAKE COVER NOW.
&&
LAT...LON 4700 9394 4716 9382 4706 9341 4691 9343
4683 9363
TIME...MOT...LOC 2345Z 298DEG 23KT 4702 9375
TORNADO...OBSERVED
TORNADO DAMAGE THREAT...CONSIDERABLE
HAIL...1.75IN
$$
MILLER664
WWUS53 KDLH 292352
SVSDLH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
652 PM CDT THU AUG 29 2013
MNC001-021-061-300000-
/O.CON.KDLH.TO.W.0010.000000T0000Z-130830T0000Z/
CASS MN-AITKIN MN-ITASCA MN-
652 PM CDT THU AUG 29 2013
...A TORNADO WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL ITASCA...
NORTHWESTERN AITKIN AND EAST CENTRAL CASS COUNTIES UNTIL 700 PM
CDT...
AT 650 PM CDT...A CONFIRMED LARGE AND EXTREMELY DANGEROUS TORNADO WAS
LOCATED 7 MILES WEST OF HILL CITY...JUST NORTH OF HIGHWAY 200...AND
MOVING SOUTHEAST AT 25 MPH.
THIS IS A PARTICULARLY DANGEROUS SITUATION.
HAZARD...DAMAGING TORNADO.
SOURCE...RADAR CONFIRMED TORNADO.
IMPACT...YOU ARE IN A LIFE THREATENING SITUATION. MOBILE HOMES WILL
BE DESTROYED. CONSIDERABLE DAMAGE TO HOMES...BUSINESSES AND
VEHICLES IS LIKELY AND COMPLETE DESTRUCTION POSSIBLE. FLYING
DEBRIS WILL BE DEADLY TO PEOPLE AND ANIMALS. EXPECT TREES TO
BE UPROOTED OR SNAPPED.
LOCATIONS IMPACTED INCLUDE...
HILL CITY...HAYPOINT...SWATARA...SPLIT HAND LAKE...HIGHWAY 169
AROUND HILL CITY...AND THE QUADNA MOUNTAIN RESORT AREA SOUTH OF HILL
CITY.
THIS TORNADO WILL LIKELY CROSS HIGHWAY 200 NEAR...OR JUST WEST OF
HILL CITY. DO NOT DRIVE WEST OF HILL CITY ON HIGHWAY 200 UNTIL THIS
STORM HAS PASSED!
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPEAT...A LARGE...EXTREMELY DANGEROUS AND POTENTIALLY DEADLY
TORNADO IS ON THE GROUND. TO PROTECT YOUR LIFE...TAKE COVER NOW. MOVE
TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. AVOID
WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR OUTDOORS...MOVE TO THE
CLOSEST SUBSTANTIAL SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.
HEAVY RAINFALL MAY HIDE THIS TORNADO. DO NOT WAIT TO SEE OR HEAR THE
TORNADO. TAKE COVER NOW.
&&
LAT...LON 4700 9394 4716 9382 4706 9341 4691 9343
4683 9363
TIME...MOT...LOC 2351Z 301DEG 22KT 4700 9372
TORNADO...OBSERVED
TORNADO DAMAGE THREAT...CONSIDERABLE
HAIL...1.75IN
$$
MILLERWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before this tornado warning went out at Aug 29, 3:50 PM CDT, 2 hours 40 minutes earlier.
Area forecast discussion, Aug 29, 3:50 PM CDT, 2 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DULUTH MN 350 PM CDT THU AUG 29 2013 .SHORT TERM...THE MAIN FOCUS FOR TONIGHT IS THUNDERSTORMS. AT 330 PM...THUNDERSTORMS WERE GENERALLY ON THE DECREASE ACROSS THE CWA. THE STRONGEST STORM WAS LOCATED OVER IRON COUNTY. THIS WAS PART OF THE LARGE LINE OF STORMS THAT MOVED FROM THE DAKOTAS LAST NIGHT...THROUGH NORTHERN MINNESOTA AND NORTHERN WISCONSIN. TEMPERATURES RANGED FROM THE 60S NEAR LAKE SUPERIOR TO NEAR 90 IN OUR FAR SOUTHERN COUNTIES. DEWPOINTS WERE LARGELY IN THE 60S NORTH TO THE 70S SOUTH. THE MAIN FOCUS FOR TONIGHT WILL DEFINITELY BE THUNDERSTORMS. THE ATMOSPHERE HAS BEEN WORKED OVER PRETTY WELL FROM THE MCS THAT MOVED ACROSS MUCH OF THE CWA DURING THE DAY. IT MAY STILL TAKE SOME TIME BEFORE THINGS DESTABILIZE FURTHER FOR MORE DEVELOPMENT LATER THIS AFTERNOON AND INTO THE EVENING. THE NMM WRF/NSSL WRF/ HRRR AND RAP NOT DOING THE BEST AS OF 330 PM. THE 4 KM NMM WRF SEEMS TO HAVE THE BEST HANDLE ON THE CURRENT SCENARIO. THIS MODEL INDICATES THAT STORMS WILL FIRE UP AGAIN ACROSS NW MN AND SWEEP FROM NW TO SE ACROSS ESPECIALLY THE SW 1/3 OF THE CWA. THIS WOULD MAKE THE MOST SENSE AS THIS SHOULD BE THE AREA MOST APT TO DESTABILIZE AND WITH THE BEST SURFACE CONVERGENCE. MANY OF THE MODELS ARE ACTUALLY INDICATING THE MOST WIDESPREAD PRECIPITATION ACROSS NORTHERN PORTIONS OF THE AREA...WHICH WOULD BE WHERE IT HAS LARGELY STABILIZED THOUGH. FRIDAY SHOULD BE MUCH MORE QUIET...AS A COLD FRONT BRINGS A BIT COOLER AND DRIER AIR TO THE REGION. HIGH TEMPERATURES SHOULD STILL BE IN THE 80S FOR THE MOST PART. .LONG TERM...FRIDAY NIGHT THROUGH WEDNESDAY... DRY CONDITIONS ARE EXPECTED FRI NIGHT AND EARLY SAT ACROSS MUCH OF THE UPPER MIDWEST AS A WEAK RIDGE OF HIGH PRESSURE ALOFT AND A SFC HIGH DOMINATE THE REGION. THE NEXT SYSTEM WILL DEVELOP OVER THE NRN PLAINS AND CANADIAN FRONT RANGE FRI NIGHT AND MOVE EWD THROUGH NRN MN AND INTO WRN ONTARIO DURING THE DAY SAT AND SAT NIGHT. THE MODELS ARE IN VERY GOOD AGREEMENT BRINGING THE SFC LOW EWD JUST NORTH OF THE INTERNATIONAL BORDER INTO WRN ONTARIO BY SUNDAY MORNING...WITH A SFC TROUGH/COLD FRONT EXTENDING SWD THROUGH MN. SHOWERS AND STORMS ARE EXPECTED TO SPREAD ACROSS THE REGION ALONG AND AHEAD OF THIS FRONT...WITH A CHANCE OF A FEW STRONG OR SEVERE STORMS. AS THE SFC LOW TRACKS TO THE EAST INTO CENTRAL ONTARIO AND THE FRONT SLIDES INTO WI/MICH U.P. A TIGHT PRES GRADIENT WILL SET UP ON THE BACK SIDE OF THE LOW IN NE MN AND ALLOW GUSTY N WINDS TO DEVELOP WITH A FEW SUNDAY MORNING AND AFTERNOON CAA RAIN SHOWERS. HIGH PRESSURE WILL MOVE IN AND DOMINATE THE AREA BY MONDAY AND CONTINUE TO BRING DRY CONDITIONS TO THE NORTHLAND THROUGH TUE AND INTO EARLY WED. A WEAK FRONT WILL DROP SWD INTO THE REGION LATE WED AND BRING WITH IT ADDITIONAL CHANCES FOR SHOWERS. TEMPERATURES SATURDAY WILL CONTINUE TO BE WARM WITH HIGHS IN THE UPPER 70S AND LOWER TO MID 80S...ALONG WITH HUMID CONDITIONS. HOWEVER...THE COLD FRONT ON SATURDAY NIGHT WILL USHER IN A MUCH DRIER AND COOLER AIR MASS WITH HIGHS ON SUN AND MON IN THE 60S AND 70S...AND NOTICEABLY LOWER HUMIDITIES. TEMPS WARM BA && .AVIATION...18Z TAF ISSUANCE... LINE OF THUNDERSTORMS CURRENTLY MOVING TO THE EAST JUST NORTH OF DLH WITH GUSTY WINDS...HEAVY LINE AND FREQUENT LIGHTNING. A BRIEF BREAK IN THE CONVECTION IS EXPECTED EARLY THIS AFTERNOON BEFORE ANOTHER ROUND DEVELOPS IN THE LATE AFTERNOON ACROSS N-CENTRAL MN AND MOVES ACROSS THE NORTHLAND EARLY THIS EVENING. SOME OF THE STORMS COULD BECOME STRONG TO SEVERE WITH VERY GUSTY WINDS AND HAIL. A FEW OF THE STORMS COULD LINGER AROUND HYR UNTIL 06-08Z...OTHERWISE CONDITIONS CLEAR OUT FROM WEST TO EAST INTO EARLY FRIDAY MORNING. WINDS WILL INCREASE FROM THE NNW DURING THE MORNING FRIDAY...WITH MVFR CIGS. && .POINT TEMPS/POPS... DLH 64 80 58 79 / 80 30 0 20 INL 61 84 62 82 / 80 10 20 50 BRD 68 86 62 86 / 50 10 0 40 HYR 71 83 58 84 / 70 30 0 10 ASX 68 78 59 78 / 80 30 0 10 && .DLH WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. LS...NONE. && SHORT TERM...DAP LONG TERM....TENTINGER AVIATION...TENTINGER
Hazardous weather outlook, Aug 29, 4:05 PM CDT, 2 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DULUTH MN 405 PM CDT THU AUG 29 2013 MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-301130- KOOCHICHING-NORTHERN ST. LOUIS-NORTHERN COOK/NORTHERN LAKE- NORTHERN ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/LAKESHORE- SOUTHERN COOK/LAKESHORE-NORTHERN CASS-SOUTHERN ITASCA- SOUTHERN CASS-CROW WING-NORTHERN AITKIN-SOUTHERN AITKIN- CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD-ASHLAND-IRON- BURNETT-WASHBURN-SAWYER-PRICE- 405 PM CDT THU AUG 29 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MINNESOTA AND NORTHWEST WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE NORTHLAND TONIGHT...MAINLY SOUTH OF THE HIGHWAY 2 CORRIDOR. THERE IS A CHANCE OF LARGE HAIL...DAMAGING WINDS AND TORNADOES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE OF THUNDERSTORMS FROM FRIDAY THROUGH SATURDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON OR TONIGHT. LSZ121-140>148-301130- BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN- GRAND MARAIS TO TACONITE HARBOR MN- TACONITE HARBOR TO SILVER BAY HARBOR MN- SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN- DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI- SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI- 405 PM CDT THU AUG 29 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF WESTERN LAKE SUPERIOR. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE POSSIBLE ACROSS WESTERN LAKE SUPERIOR TONIGHT. THE STORMS ARE NOT EXPECTED TO BE SEVERE...BUT A FEW STRONGER STORMS WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A STRONG COLD FRONT COULD BRING THUNDERSTORMS TO THE NEARSHORE WATERS OF LAKE SUPERIOR LATE SATURDAY AFTERNOON AND SATURDAY NIGHT. DAP MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB ADDRESS: HTTP://WWW.WEATHER.GOV/DULUTH (ALL LOWER CASE)
In the hours before
Special weather statement, Aug 29, 4:10 PM CDT, 2 hours 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DULUTH MN 410 PM CDT THU AUG 29 2013 WIZ004-009-292145- IRON-PRICE- 410 PM CDT THU AUG 29 2013 ...STRONG STORM MOVING INTO PRICE COUNTY... AT 410 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 11 MILES NORTH OF MUSSER LAKE...MOVING SOUTHEAST AT 35 MPH. THIS STORM IS CAPABLE OF PRODUCING HALF INCH DIAMETER HAIL...WIND GUSTS UP TO 40 MPH...BRIEF HEAVY DOWNPOURS... * THE THUNDERSTORM WILL BE NEAR... RURAL PRICE COUNTY AT 420 PM GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. LAT...LON 4582 9045 4604 9019 4598 9003 4556 9003 DAP
Special weather statement, Aug 29, 4:42 PM CDT, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
442 PM CDT THU AUG 29 2013
WIZ009-292200-
PRICE-
442 PM CDT THU AUG 29 2013
...STRONG STORM OVER PRICE COUNTY...
AT 443 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER EAST CENTRAL PRICE COUNTY...MOVING EAST AT
25 MPH.
THIS STORM IS CAPABLE OF PRODUCING HALF INCH DIAMETER HAIL...WIND
GUSTS UP TO 40 MPH...BRIEF HEAVY DOWNPOURS...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.
LAT...LON 4567 9025 4588 9013 4586 9004 4582 9003
4560 9004 4560 9005
DAPSpecial weather statement, Aug 29, 4:45 PM CDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
445 PM CDT THU AUG 29 2013
MNZ018-025-026-292230-
NORTH CASS-NORTH ITASCA-SOUTH ITASCA-
445 PM CDT THU AUG 29 2013
...STRONG STORM HEADED FOR NORTHERN CASS COUNTY...
AT 445 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 4 MILES WEST OF TOWN OF CASS LAKE...MOVING EAST
AT 30 MPH.
THIS STORM IS CAPABLE OF PRODUCING UP TO NICKEL SIZE HAIL...WIND
GUSTS UP TO 40 MPH...BRIEF HEAVY DOWNPOURS...
* THE THUNDERSTORM WILL BE NEAR...
TOWN OF CASS LAKE AND WILKINSON BY 450 PM...
SCHLEY BY 505 PM...
BENA BY 525 PM...
FEDERAL DAM AND BREVIK BY 530 PM...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.
LAT...LON 4741 9467 4742 9444 4751 9442 4749 9399
4705 9423 4723 9468 4740 9468
DAPSpecial weather statement, Aug 29, 4:46 PM CDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DULUTH MN 446 PM CDT THU AUG 29 2013 MNZ036>038-WIZ001-292230- CARLTON/SOUTH ST. LOUIS-DOUGLAS-PINE-SOUTH AITKIN- 446 PM CDT THU AUG 29 2013 ...STRONG STORM OVER PINE COUNTY... AT 447 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR DENHAM...MOVING EAST AT 35 MPH. THIS STORM IS CAPABLE OF PRODUCING UP TO NICKEL SIZE HAIL...WIND GUSTS UP TO 40 MPH...BRIEF HEAVY DOWNPOURS... * THE THUNDERSTORM WILL BE NEAR... WILLOW RIVER BY 455 PM... MOOSE LAKE STATE PARK BY 500 PM... BRUNO AND BARNUM BY 505 PM... NEMADJI BY 510 PM... DUQUETTE AND KERRICK BY 515 PM... NICKERSON BY 520 PM... HOLYOKE BY 525 PM... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. LAT...LON 4651 9218 4618 9222 4628 9311 4650 9311 DAP
Special weather statement, Aug 29, 5:53 PM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
553 PM CDT THU AUG 29 2013
MNZ038-WIZ001-006-007-292315-
BURNETT-DOUGLAS-PINE-WASHBURN-
553 PM CDT THU AUG 29 2013
...THUNDERSTORMS MOVING ACROSS NORTHWEST WISCONSIN...
AT 548 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS NEAR WEBB LAKE...MOVING EAST AT 15
MPH.
THESE STORMS ARE CAPABLE OF PRODUCING PEA SIZE HAIL...WIND GUSTS UP
TO 30 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...AND BRIEF HEAVY
DOWNPOURS...
LOCATIONS IMPACTED INCLUDE...
MINONG FLOWAGE... TREGO... MINONG...
LAMPSON... DANBURY...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
LAT...LON 4645 9164 4614 9155 4577 9156 4587 9274
4610 9273
LELocal storm report, Aug 29, 6:07 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
607 PM CDT THU AUG 29 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0606 PM HAIL 1 N BOY LAKE 47.12N 94.15W
08/29/2013 M1.00 INCH CASS MN TRAINED SPOTTER
&&
KKThe office that day
Everything else NWS Duluth, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 28, 7:29 PM CDT | Special Weather Statement | DLH | Koochiching | 16 min |
| Aug 28, 7:43 PM CDT | Special Weather Statement | DLH | Saint Louis | 32 min |
| Aug 28, 8:16 PM CDT | Special Weather Statement | DLH | Saint Louis | 29 min |
| Aug 28, 8:45 PM CDT | Special Weather Statement | DLH | 30 min | |
| Aug 28, 9:18 PM CDT | Special Weather Statement | DLH | Saint Louis | 27 min |
| Aug 28, 9:46 PM CDT | Special Weather Statement | DLH | Saint Louis | 29 min |
| Aug 28, 10:16 PM CDT | Special Weather Statement | DLH | Saint Louis | 44 min |
| Aug 28, 10:47 PM CDT | Special Weather Statement | DLH | Saint Louis | 28 min |
| Aug 29, 8:54 AM CDT | Special Weather Statement | DLH | Cass | 21 min |
| Aug 29, 9:20 AM CDT | Special Weather Statement | DLH | Koochiching | 20 min |
| Aug 29, 9:50 AM CDT | Special Weather Statement | DLH | Cass | 25 min |
| Aug 29, 9:51 AM CDT | Special Weather Statement | DLH | Koochiching | 24 min |
| Aug 29, 10:16 AM CDT | Special Weather Statement | DLH | Cass | 14 min |
| Aug 29, 10:25 AM CDT | Special Weather Statement | DLH | Saint Louis | 35 min |
| Aug 29, 10:26 AM CDT | Special Weather Statement | DLH | Koochiching | 34 min |
| Aug 29, 10:49 AM CDT | Special Weather Statement | DLH | Cass, Itasca | 11 min |
| Aug 29, 11:08 AM CDT | Special Weather Statement | DLH | Itasca | 22 min |
| Aug 29, 11:13 AM CDT | Special Weather Statement | DLH | 32 min | |
| Aug 29, 11:40 AM CDT | Special Weather Statement | DLH | Saint Louis | 20 min |
| Aug 29, 12:02 PM CDT | Special Weather Statement | DLH | Lake | 28 min |
| Aug 29, 12:06 PM CDT | Special Weather Statement | DLH | Saint Louis | 24 min |
| Aug 29, 12:32 PM CDT | Special Weather Statement | DLH | Lake | 28 min |
| Aug 29, 12:33 PM CDT | Special Weather Statement | DLH | Lake | 17 min |
| Aug 29, 12:43 PM CDT | Special Marine Warning | DLH | 62 min | |
| Aug 29, 12:55 PM CDT | Special Weather Statement | DLH | 20 min | |
| Aug 29, 1:54 PM CDT | Special Marine Warning | DLH | 66 min | |
| Aug 29, 4:45 PM CDT | Special Weather Statement | DLH | Cass | 45 min |
| Aug 29, 4:46 PM CDT | Special Weather Statement | DLH | Pine | 44 min |
| Aug 29, 5:04 PM CDT | Severe Thunderstorm Warning | DLH | Cass, Itasca | 41 min |
| Aug 29, 5:22 PM CDT | Tornado Warning | DLH | Cass | 23 min |
| Aug 29, 5:43 PM CDT | Severe Thunderstorm Warning | DLH | Cass, Itasca | 47 min |
| Aug 29, 6:57 PM CDT | Tornado Warning | DLH | Aitkin, Cass | 33 min |
Nearby
Tornado Warnings in Minnesota, 2013Every tornado warning in 2013Tornadoes in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.